MAUDE Adverse Event Report: COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2100
Medical Device Problem Codes Arcing (2583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Superficial (First Degree) Burn (2685)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: force fx-cs force fx 110v x1 - forcefx-c, serial #: (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during scalp lipoma exeresis surgery, the electric scalpel pen had a technical defect (sparks), causing slight burn on scalp and some hair strands.The non-medtronic brand return electrode plate was located at the back of the left thigh.
 
Event or Problem Description
According to the reporter, during scalp lipoma exeresis surgery, the electric scalpel pen had a technical defect (sparks), causing second degree burn on cervical, scalp and some hair strands.The burned body surface area was approximately 0.5% to 1%, affecting a right lateral strip of the scalp and a small area on the right ear.Cleaned the burned area with 0.9% saline solution and applied an occlusive dressing with aquacel ag (hydrofiber with silver) and crepe bandage.Subsequently, used 1% silver sulfadiazine cream, changing the dressing daily.The non-medtronic brand return electrode plate was located at the back of the left thigh.Photo observation showed first degree burn.The patient was okay, without injuries.
 
Additional Manufacturer Narrative
Additional information: b5, d3 (mfr name, street 1, mfr city and mfr region), d4 (udi), g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection revealed that one of the images showed the pencil enclosed in a plastic bag.No arcing was observed in the photo provided.A burn was noted on the patient's tissue; however, the cause of the burn could not be determined based on the photo sample.It was reported that there was a device related burn or use problem.The reported issue was confirmed.The most likely cause could not be established from the information available.It was also reported that the device exhibited arcing or sparking.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the electric scalpel pen had a technical defect (sparks), causing second degree burn on cervical, scalp and some hair strands.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: confirm proper power settings prior to and during a procedure.Use the lowest power settings that achieve the desired effect.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx CO 80301 3299
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21861747
Report Number1717344-2025-00559
Device Sequence Number7888462
Product Code GEI
UDI-Device Identifier20884524001590
UDI-Public(01)20884524001590(11)230918(10)232610052R(20)01
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K942183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2100
Device Catalogue NumberE2100
Device Lot Number232610052R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer07/20/2025
10/30/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/21/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexFemale